Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 9, 2001, 5:38 PM CDT for Jasper County, Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 5:38 PM CDT (22:38 UTC)
- Expired
- Apr 9, 2001, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Jasper County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 5:45 PM CDT | Hail 1 | Rensselaer, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 092238 RRA SVRCHI INC073-092315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 538 PM CDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN NORTHWEST INDIANA * UNTIL 615 PM CDT * AT 529 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF DE MOTTE...MOVING EAST AT 20 MPH. THE SEVEREQ THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. KAPLAN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:30 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 9, 2:30 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 PM CDT MON APR 9 2001 MIDDAY ANALYSIS MAINTAINING WARM FNT SOMEWHERE BETWEEN SRN COUNTIES OF CWA TO I-80. NOT MUCH MORE ACTIVITY OCCURRING SINCE LAST WAVES LATE THIS MRNG. SCALLOPED CU IN ERN IA SUSPICIOUS LOOKING AMID SOME LEFTOVER OUTFLOW BOUNDARIES. COOLING NELY WINDS KEEPING SFC LVL STABLE SO MAIN CONCERN IS EITHER ALONG FRONTAL BOUNDARY OR A WAVE ALOFT RIPPLING THRU. THIS LATTER IS APPARENTLY WHAT MODELS ARE FISHING FOR LATE TONIGHT AS A WEAK MID LVL TROF RIPPLES AROUND THE 7H RIDGE. THIS THREAT NOT MUCH MORE THAN 30% AND AM DEBATING WHETHER THAT MUCH. LATEST SWOMCD IS PRETTY SURE THERE WILL BE DEVELOPMENT ALONG WRM FNTL BOUNDARY LATE THIS AFTN INTO THIS EVENING. SO DIFFICULT TO LEAVE OUT POP ERY TNGT. THE BEST LIFT FOR PCPN DEVELOPMENT ON MODELS SEEMS TO BE CONFINED TO SOUTH OF PIA. HOWEVER INITIAL PLACEMENT OF WARM FNT ON MODELS SEEMS A LITTLE TOO SOUTH AND WONDER IF IT IS WISER TO CONSIDER POSSIBILITY OF THUNDER FURTHER NORTH THAN MODELS. NOW ABOUT CLDS AND VSBY. PLENTY OF LOW CLOUD COVER SPREADING SOUTH FROM WISCONSIN AND LAKE MICH...NOT TO MENTION IOWA. WITH NERLY WINDS OVER MOST OF CWA (NORTH OF WARM FNT) ...APPEARS SKY SHUD BE CLDY OR BECOMING CLDY WITH SOME FOGGY CONDITIONS DEVELOPING. CANNOT DIRECTLY SAY WEATHER VSBY GOING BELOW 1/4 MI FOR ADVISORY CRITERIA...BUT SHUD BE ENOUGH TO MENTION IN FORECAST. THEN CONTINUED CLDY TUESDAY. FOR CWA SOUTH OF FNT...WILL GO FOR PTCLDY TONIGHT AND TUESDAY. LOW IN PLAINS DRIVES NE TUESDAY AND PUSHES FRONT THRU NRN IL TUESDAY NIGHT AND CONTINUES TO DEEPEN. POPS SHOULD INCREASE OVER ALL CWA TUESDAY NIGHT WITH PLENTY OF SHOWER/TSTM ACTIVITY WED INTO WED NGT. DRY SLOTTING LATE WED NGT AND THURSDAY SPELLS DRY BUT CONTINUED DEEPENING OF LOW AS IT PUSHES NE INTO MN THURS LOOK STRANGELY FAMILIAR TO SATURDAY. THUS WINDS ON THE INCREASE BUT NOT AS STRONG AS SATURDAY WITH BOUNTIFUL SUNSHINE. PASSING SYSTEM TO OUR SOUTH ON FRIDAY MAY SPREAD ANOTHER RISK OF SHOWERS TO THE AREA BUT DRYING AGAIN IN TIME FOR THE WEEKEND AS HIGH PRESSURE BUILDS INTO MS VLY. TEMPS SHOULD BE IN MIDDLE@ 40S TNGT WITH HIGHS AROUND 50 LAKESIDE TO ONLY 60 TO 65 INLAND...WITH TEMPS 70 TO 75 SOUTH OF FNT. .CHI...NONE BRUMER
In the hours before
Special weather statement, Apr 9, 11:55 AM CDT, 5 hours 43 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 101100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL NOON CDT/EST MON APR 9 2001 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT GENERALLY EAST OF INTERSTATE 55 AND SOUTH OF INTERSTATE 80. A WARM FRONT STRETCHES ALONG INTERSTATE 80 IN NORTHERN ILLINOIS AND NORTHWEST INDIANA. IT IS POSSIBLE FOR THUNDERSTORMS TO REDEVELOP ALONG THIS WARM FRONT LATER THIS AFTERNOON AND INTO TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. RLB >
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.